Your browser is no longer supported

For the best possible experience using our website we recommend you upgrade to a newer version or another browser.

Your browser appears to have cookies disabled. For the best experience of this website, please enable cookies in your browser

We'll assume we have your consent to use cookies, for example so you won't need to log in each time you visit our site.
Learn more

Cosmetic fillers may have severe delayed side effects

  • Comment
Polyalkylimide implants – injections used as cosmetic fillers – may be associated with infrequent but sometimes severe immune-related adverse effects months following the procedure, warn Spanish researchers.

Polyalkylimide implants consist of a compound of gel and water and are used to improve the appearance of facial features.

Researchers assessed 25 patients who developed adverse effects 12 months or longer after polyalkylimide implant injection. These include swelling, hardening and swollen or tender nodules near the injection site, as well as systemic effects such as fever, arthritis and dry eyes or mouth.

‘Perhaps in predisposed hosts, the use of more than one source of dermal filler may increase the risk of the onset of delayed immune-mediated reactions related to bioimplants,’ the authors said.

Archives of Dermatology (2008) 144: 637-642

  • Comment

Have your say

You must sign in to make a comment

Please remember that the submission of any material is governed by our Terms and Conditions and by submitting material you confirm your agreement to these Terms and Conditions. Links may be included in your comments but HTML is not permitted.

Related Jobs